Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 20, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Dec 29, 2004, 1:50 AM PST for Los Angeles County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2004, 1:50 AM PST (09:50 UTC)
- Expired
- Dec 29, 2004, 4:45 AM PST
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
The radar
The Los Angeles radar (KVTX), 75 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 290959
FFWLOX
CAC037-291245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
150 AM PST WED DEC 29 2004
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE SANTA CLARITA VALLEY...NORTHERN SAN FERNANDO VALLEY
AND THE ADJACENT FOOTHILLS AND MOUNTAINS...INCLUDING
THE FOOTHILL AND CROWN BURN AREAS.
* UNTIL 445 AM PST
* AT 145 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF VERY HEAVY RAIN WITH EMBEDDED THUNDERSTORMS ACROSS MUCH
OF LOS ANGELES COUNTY. THE HEAVIEST RAIN WAS OCCURRING IN THE FOOTHILLS
AND MOUNTAINS ABOVE THE SANTA CLARITA VALLEY AND NORTHERN SAN FERNANDO
VALLEYS. RAINFALL RATES OF UP TO ONE AND A QUARTER OF AN INCH PER
HOUR HAVE BEEN OBSERVED WITH SOME OF THESE SHOWERS. ADDITIONAL INTENSE
RAIN WILL LIKELY CAUSE FLASH FLOODING IN AND BELOW THE MOUNTAINS AND
FOOTHILLS OVER THE NEXT THREE HOURS. THERE WILL ALSO BE MUD AND DEBRIS
FLOWS IN AND BENEATH THE BURN AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
FOOTHILL AND CROWN BURN AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.
LAT...LON 3426 11853 3417 11809 3437 11795 3450 11815
3447 11848 3444 11851 3440 11853 3430 11855
$$
BRUNO/ASRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 28, 10:05 PM PST, 3 hours 45 minutes earlier.
Area forecast discussion, Dec 28, 10:05 PM PST, 3 hours 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1005 PM PST TUE DEC 28 2004 .SHORT TERM...IMPULSE ROTATING AROUND UPPER LOW WAS ENHANCING CLOUD TOPS ON SATELLITE OVER SW CA THIS EVENING. PRECIP COVERAGE AND INTENSITIES HAVE INCREASED ACROSS THE DISTRICT THIS EVENING AND THERE WERE SCATTERED THUNDERSTORMS OVER PARTS OF VTU/L.A. COUNTIES AND OVER THE COASTAL WATERS. STRONG STORM SYSTEM WILL CONTINUE TO IMPACT THE REGION OVERNIGHT INTO WEDNESDAY MORNING WITH PLENTY OF RAINFALL AND MOUNTAINS SNOW. THE MODELS ARE INDICATING WINDS WILL INCREASE RAPIDLY OVERNITE ESPECIALLY S OF POINT CONCEPTION. BY MORNING S TO SE WINDS SHOULD BE VERY GUSTY 30 TO 40 MPH AND HIGHER. HIGH WIND WARNINGS/ ADVISORIES IN EFFECT OVER PORTIONS OF THE DISTRICT THRU NOON WEDNESDAY. WITH HEAVY MOUNTAIN SNOWS MAINLY ABOVE 5000 FEET...WINTER STORM WARNING IN EFFECT FOR VTU/L.A. MOUNTAINS THRU 4 PM WED. FLOOD AND FLASH FLOOD WATCHES CONTINUE OVER PORTIONS OF THE DISTRICT THRU NOON WEDNESDAY AS WELL. PLEASE REFER TO THE STATEMENTS LISTED AT THE BOTTOM OF THIS DISCUSSION FOR ALL THE INFO ON THIS EVENT. THESE STATEMENTS CAN BE EASILY ACCESSED ON THE OXNARD NWS WEB SITE AT WWW.WRH.NOAA.GOV/LOX. LONG WAVE UPPER TROF TO LINGER OVER CA THRU FRI. THIS WILL RESULT IN VARYING AMOUNTS OF CLOUDS WITH ADDITIONAL SHOWERS POSSIBLE OVER THE REGION FROM WED AFTERNOON THRU FRI. THERE WILL ALSO BE PERIODS OF DRY WEATHER THRU THE END OF THE WEEK...BUT SHOWERS ARE IN THE FORECAST EACH DAY. TEMPS WILL REMAIN BELOW NORMAL FOR THE MOST PART. .LONG TERM...MORE LARGE SCALE UPPER TROFFINESS WILL LINGER SAT AND SUN OVER CA. LITTLE CHANGE IN THE WEATHER CAN BE EXPECTED WITH MORE CLOUDS WITH A CHANCE OF SHOWERS AND GENERALLY BELOW NORMAL TEMPS. && .AVIATION... LAX STILL STILL FACING A LONG DURATION STRONG EAST WIND EVENT. ETA SUGGESTS SOUTHEAST WINDS AGAIN FOR WEDNESDAY MORNING. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING/WIND ADVISORY (SEE LAXNPWLOX) WINTER STORM WARNING (SEE LAXWSWLOX) FLASH FLOOD WATCH (SEE LAXFFALOX) FLOOD ADVISORY (SEE LAXFLSLOX) GALE WARNING/SMALL CRAFT ADVISORY (SEE LAXCWFLOX) HIGH SURF ADVISORY (LAXCFWLOX) && SIRARD
Hazardous weather outlook, Dec 28, 6:00 AM PST, 19 hours 50 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:48 PM PST | Special Marine Warning | LOX | 57 min | |
| Dec 28, 5:29 PM PST | Special Marine Warning | LOX | 61 min | |
| Dec 28, 5:40 PM PST | Special Marine Warning | LOX | 65 min | |
| Dec 28, 8:20 PM PST | Special Marine Warning | LOX | 3 hr | |
| Dec 28, 10:10 PM PST | Tornado Warning | LOX | Los Angeles | 50 min |
| Dec 28, 10:12 PM PST | Tornado Warning | LOX | Los Angeles | 48 min |
| Dec 28, 10:43 PM PST | Tornado Warning | LOX | Los Angeles | 47 min |
| Dec 28, 11:30 PM PST | Special Marine Warning | LOX | 3 hr | |
| Dec 29, 4:37 AM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Dec 29, 7:30 AM PST | Flash Flood Warning | LOX | Los Angeles | 2 hr |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.